MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
A cxi support catheter was used in an 'up & over right leg angioplasty & would debridement" procedure.It was reported that the device snapped off while traveling through stenosis.15cm of cxi was left inside the patient.The patient did not require any additional procedures due to this occurrence and, according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned for investigation.Damage is noted 23.5 cm to 25.7 cm from the proximal end.Damage is also noted at 45.0 cm.A kink is noted at 85.2 cm.The distal tip is frayed.No damage to the hub or strain relief.In the devices used returned condition, the device length dimension did not meet specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Each device is distributed with instructions for use (ifu) t_cxi_rev5 which states: ¿the catheter should not be advanced through and area of resistance unless the source of the resistance is identified by fluoroscopy and the appropriate steps are taken and to reduce or remove the obstruction¿.Based on the information provided, and the results of our investigation there is no definitive root cause.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6791815
Report Number1820334-2017-02495
Device Sequence Number1570091
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)190926(10)7304121
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR